×

zbMATH — the first resource for mathematics

Multidimensional potential Burgers turbulence. (English) Zbl 1338.60153
Commun. Math. Phys. 342, No. 2, 441-489 (2016); erratum ibid. 344, No. 1, 369-370 (2016).
A multidimensional generalized stochastic Burgers equation \[ \mathbf u_t+(\nabla f(\mathbf u)\cdot\nabla)\mathbf u-\nu\Delta\mathbf u=\nabla\dot w \] is considered on the torus \(\mathbb T^d\), where the solution \(\mathbf u\) is sought in the form \(\mathbf u=\nabla\psi\), where \(\psi\) satisfies \[ d\psi+f(\nabla\psi)\,dt-\nu\Delta\psi\,dt=dw. \] Here, \(w\) is a Wiener process with a colored spatial covariance, \(f\) is a strongly convex function that satisfies a certain growth condition and \(\nu\) is a small positive number. The author proves a lot of estimates and asymptotics for the solutions \(\psi\) and \(\mathbf u\), e.g., estimates and asymptotics of various forms (upper, lower, maximal, integral) for Sobolev norms of \(\psi\) and \(\mathbf u\) as well as estimates and asymptotics for averaged increments (including directional and longitudinal) of \(\psi\) and \(\mathbf u\). Finally, the unique stationary measure for the latter equation above is studied and a rate of convergence to this measure is provided.

MSC:
60H15 Stochastic partial differential equations (aspects of stochastic analysis)
35R60 PDEs with randomness, stochastic partial differential equations
76F55 Statistical turbulence modeling
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Adams R.A.: Sobolev Spaces. Academic Press, London (1975) · Zbl 0314.46030
[2] Aurell, E.; Frisch, U.; Lutsko, J.; Vergassola, M., On the multifractal properties of the energy dissipation derived from turbulence data, J. Fluid Mech., 238, 467-486, (1992) · Zbl 0761.76027
[3] Bec, J., Frisch, U.: Burgulence. In: Lesieur, M., Yaglom, A., David, F. (eds.) Les Houches 2000: New Trends in Turbulence, pp. 341-383. Springer EDP-Sciences, Berlin (2001) · Zbl 0929.35145
[4] Bec, J.; Khanin, K., Burgers turbulence, Phys. Rep., 447, 1-66, (2007)
[5] Biryuk, A., Spectral properties of solutions of the Burgers equation with small dissipation, Funct. Anal. Appl., 35, 1-112, (2001) · Zbl 1032.35154
[6] Biryuk, A.: On multidimensional Burgers type equations with small viscosity. In: Galdi, G., Heywood, J., Rannacher, R. (eds.) Contributions to Current Challenges in Mathematical Fluid Mechanics, Advances in Mathematical Fluid Mechanics, pp. 1-30. Birkhäuser, Boston (2004) · Zbl 1065.35078
[7] Boritchev, A.: Turbulence for the generalised Burgers equation. Russ. Math. Surv. 69, 6(420), 3-44 (2014) · Zbl 1317.35190
[8] Boritchev, A.: Generalised Burgers equation with random force and small viscosity. PhD thesis, Ecole Polytechnique (2012)
[9] Boritchev, A., Estimates for solutions of a low-viscosity kick-forced generalised Burgers equation, Proc. R. Soc. Edinb. A, 143, 253-268, (2013) · Zbl 1307.35252
[10] Boritchev, A., Sharp estimates for turbulence in white-forced generalised Burgers equation, Geom. Funct. Anal., 23, 1730-1771, (2013) · Zbl 1283.35074
[11] Boritchev, A., Decaying turbulence in generalised Burgers equation, Arch. Ration. Mech. Anal., 214, 331-357, (2014) · Zbl 1307.35253
[12] Bourgain, J.; Brezis, H.; Mironescu, P., Lifting in Sobolev spaces, J. Anal. Math., 80, 37-86, (2000) · Zbl 0967.46026
[13] Brzeźniak, Z.; Goldys, B.; Neklyudov, M., Multidimensional stochastic Burgers equation, SIAM J. Math. Anal., 46, 871-889, (2014) · Zbl 1292.60062
[14] Burgers J.M.: The nonlinear diffusion equation: asymptotic solutions and statistical problems. Reidel, Dordrecht (1974) · Zbl 0302.60048
[15] Chorin A.: Lectures on Turbulence Theory, Volume 5 of Mathematics Lecture Series. Publish or Perish, Boston (1975) · Zbl 0353.76034
[16] Cole, J.D., On a quasilinear parabolic equation occurring in aerodynamics, Q. Appl. Math., 9, 225-236, (1951) · Zbl 0043.09902
[17] Da Prato G., Zabczyk J.: Stochastic Equations in Infinite Dimensions, Volume 45 of Encyclopaedia of Mathematics and Its Applications. Cambridge University Press, Cambridge (1992) · Zbl 1140.60034
[18] Da Prato G., Zabczyk J.: Ergodicity for Infinite Dimensional Systems, Volume 229 of London Mathematical Society Lecture Notes. Cambridge University Press, Cambridge (1996) · Zbl 0849.60052
[19] Dafermos C.: Hyperbolic Conservation Laws in Continuum Physics, Volume 325 of Grundlehren der mathematischen Wissenschaften. Springer, Berlin (2010) · Zbl 1196.35001
[20] Debussche, A., Vovelle, J.: Invariant measure of scalar first-order conservation laws with stochastic forcing. Probab. Theory Relat. Fields (to appear). arXiv:1310.3779 · Zbl 1331.60117
[21] Dirr, N.; Souganidis, P., Large-time behavior for viscous and nonviscous Hamilton-Jacobi equations forced by additive noise, SIAM J. Math. Anal., 37, 777-796, (2005) · Zbl 1099.35185
[22] Doering C., Gibbon J.D.: Applied Analysis of the Navier-Stokes Equations. Cambridge Texts in Applied Mathematics. Cambridge University Press, Cambridge (1995) · Zbl 0838.76016
[23] Evans, L.: Partial Differential Equations, Volume 19 of AMS Graduate Studies in Mathematics (2008) · Zbl 1138.49024
[24] Florin, V., Some of the simplest nonlinear problems arising in the consolidation of wet soil, Izvestiya Akademii Nauk SSSR Otdel Technicheskih Nauk, 9, 1389-1402, (1948)
[25] Fournier, J.D.; Frisch, U., L’équation de Burgers déterministe et stastistique, Journal de Mécanique Théorique et Appliquée, 2, 699-750, (1983) · Zbl 0573.76058
[26] Frisch U.: Turbulence: the legacy of A.N. Kolmogorov. Cambridge University Press, Cambridge (1995) · Zbl 0832.76001
[27] Gallavotti G.: Foundations of Fluid Dynamics. Texts and Monographs in Physics. Springer, Berlin (2002)
[28] Goldys, B.; Neklyudov, M., Beale-Kato-Majda type condition for Burgers equation, J. Math. Anal. Appl., 354, 397-411, (2009) · Zbl 1173.35069
[29] Gomes, D.; Iturriaga, R.; Khanin, K.; Padilla, P., Viscosity limit of stationary distributions for the random forced Burgers equation, Moscow Math. J., 5, 613-631, (2005) · Zbl 1115.35081
[30] Gurbatov, S.; Moshkov, A.; Noullez, A., Evolution of anisotropic structures and turbulence in the multidimensional Burgers equation, Phys. Rev. E, 81, 13, (2010)
[31] Gurbatov, S.; Saichev, A., Probability distribution and spectra of potential hydrodynamic turbulence, Radiophys. Quant. Electron., 27, 303-313, (1984)
[32] Hopf, E., The partial differential equation \({u_t+uu_x=μ u_{xx}}\), Commun. Pure Appl. Math., 3, 201-230, (1950) · Zbl 0039.10403
[33] Iturriaga, R.; Khanin, K., Burgers turbulence and random Lagrangian systems, Commun. Math. Phys., 232, 377-428, (2003) · Zbl 1029.76030
[34] Kida, S., Asymptotic properties of Burgers turbulence, J. Fluid Mech., 93, 337-377, (1979) · Zbl 0436.76031
[35] Kraichnan, R.H., Lagrangian-history statistical theory for burgers’ equation, Phys. Fluids, 11, 265-277, (1968) · Zbl 0153.57502
[36] Kreiss, H.-O.: Fourier expansions of the solutions of the Navier-Stokes equations and their exponential decay rate. Analyse mathématique et Applications 245-262 (1988) · Zbl 1307.35253
[37] Kruzhkov, S.N., The Cauchy problem in the large for nonlinear equations and for certain quasilinear systems of the first-order with several variables, Soviet Math. Doklady, 5, 493-496, (1964) · Zbl 0138.34702
[38] Kuksin, S., On turbulence in nonlinear Schrödinger equations, Geom. Funct. Anal., 7, 783-822, (1997) · Zbl 0912.35143
[39] Kuksin, S., Spectral properties of solutions for nonlinear PDEs in the turbulent regime, Geom. Funct. Anal., 9, 141-184, (1999) · Zbl 0929.35145
[40] Kuksin S., Shirikyan A.: Mathematics of Two-Dimensional Turbulence, Volume 194 of Cambridge tracts in mathematics. Cambridge University Press, Cambridge (2012) · Zbl 1333.76003
[41] Kuo H.-H.: Gaussian measures in Banach spaces, Volume 463 of Lecture Notes in Mathematics. Springer, Berlin (1975)
[42] Landis E.: Second Order Equations of Elliptic and Parabolic Type, Volume 171 of Translations of Mathematical Monographs. AMS, Providence (1998) · Zbl 0895.35001
[43] Lang S.: Linear algebra, 2nd edn. Addison-Wesley, Reading (1972)
[44] Lax P.: Hyperbolic Partial Differential Equations, Volume 14 of Courant Lecture Notes. AMS, Providence (1972)
[45] Serre D.: Systems of Conservation Laws I. Cambridge University Press, Cambridge (1999) · Zbl 0930.35001
[46] Shandarin, S.; Zeldovich, Ya., The large-scale structure of the universe: turbulence, intermittency, structures in a self-gravitating medium, Rev. Mod. Phys., 61, 185-220, (1989)
[47] Tadmor, E., Total variation and error estimates for spectral viscosity approximations, Math. Comput., 60, 245-256, (1993) · Zbl 0795.65064
[48] Taylor M.: Partial Differential Equations I: Basic Theory, Volume 115 of Applied Mathematical Sciences. Springer, Berlin (1996) · Zbl 0869.35001
[49] Weinan, E.; Khanin, K.; Mazel, A.; Sinai, Ya., Probability distribution functions for the random forced Burgers equation, Phys. Rev. Lett., 78, 1904-1907, (1997)
[50] Weinan, E.; Khanin, K.; Mazel, A.; Sinai, Ya., Invariant measures for Burgers equation with stochastic forcing, Ann. Math., 151, 877-960, (2000) · Zbl 0972.35196
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.